Recently, new drugs targeting the immune system have been introduced to the standard care of metastatic malignant melanoma. One of these immunomodulatory drugs is ipilimumab, a fully human monoclonal antibody that blocks cytotoxic T-lymphocyte antigen-4. The following case reports on a 54-year-old man with metastatic melanoma, who developed Grade 4 thrombocytopenia during treatment with ipilimumab already after first dose. Bone marrow examination confirmed a diagnosis of drug-induced, immune-mediated thrombocytopenia. Isolated thrombocytopenia has rarely been associated with ipilimumab and there is no standard treatment algorithm of such complication. This case demonstrates the importance of monitoring full blood count in all patients receiving ipilimumab and suggests a possible treatment algorithm.
Keywords: ipilimumab; melanoma; thrombocytopenia.
© The Author 2015. Published by Oxford University Press. All rights reserved. For Permissions, please email: email@example.com.